ETHICON INC. VICRYL POLYGLACTIN 910 SUTURE; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Back to Search Results |
| Catalog Number |
J335 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/02/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).D4: udi: (01) gtin unavailable, product made prior to gtin compliance date.H6: component code: g07002 - pending evaluation of returned device.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained: was surgery delayed due to the reported event? no, action taken when event occurred? new suture used, was procedure successfully completed? yes, were fragments generated? no, other information: needle separated from suture strand, patient status/ outcome / consequences? no, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? n/a all incidence during closure required they open another suture, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no, friday on (b)(6) needle pop off during fascial suturing 2 incidents sunday on (b)(6) - both incidence during fascial suturing on last pass when tying suture off 1 incident on (b)(6) - fascial suturing on fourth pass needle detached." (b)(6) (patient (b)(6): captures the event on friday may 2nd needle pop off during fascial suturing.(b)(6) (patient (b)(6) and (b)(6) (patient (b)(6): capture the two incidents that occurred on sunday on (b)(6) - both incidents during fascial suturing on last pass when tying suture off.(b)(6) (patient (b)(6): captures the incident on (b)(6)- fascial suturing on fourth pass needle detached".The following information was requested, but unavailable: if yes, were they removed easily without additional intervention? unknown, is the patient part of a clinical study? unknown.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that a patient underwent an appendectomy procedure on (b)(6) 2025 and suture was used.The needle pop off at the swage during fascial suturing.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d 4.Primary udi number, d 9.Device available for evaluation? h 3.Device evaluated by manufacturer? additional information: d 4.Expiration date, dd 9.Date device returned to manufacturer, d 9.Is device returned to manufacturer? h 4.Device manufacture date, h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions.H6 component code: g07002 - no device problem found.H 6.Investigation findings: c22 ¿ photo investigation.H3 investigation summary the product was returned to ethicon for evaluation.Twenty-three representative unopened samples were received for analysis.Product code j335.In addition, a photo was provided and it showed one needle holder holding a detached needle.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were evident on the exterior packaging.Following the sampling plan, a visual inspection was conducted on thirteen samples.The packets were opened, and swage and attachment areas appeared as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance a manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.